Swelling Of The Cheeks When Using Minoxidil?

Illustration of Swelling Of The Cheeks When Using Minoxidil?
Illustration: Swelling Of The Cheeks When Using Minoxidil? images.yuku.com

, from 2016 I used Minoxidil to grow a beard, and stopped using it in June 2018 (1.5 years of use). My brewok managed to grow, but my cheeks became noticeably bigger. Actually I have been aware of this for a long time and believe that this effect will disappear after I do not use Minoxidil, but it has been 3 months since my cheeks have not returned to normal. I suspect this is water retention. How do doctors advise me to return my cheeks so that they are deflated as before?

1 Answer:

Hi mkhitaryan,


Thank you for asking HealthReplies.com.

Minoxidil's effect on stimulating hair growth is not actually the main effect of this drug. The main effect of this drug is actually as a vasodilator, which is to expand the diameter of blood vessels. Because of this effect, people who use Minoxidil often experience swelling in the skin area due to fluid retention. Minoxidil is not included in the class of over-the-counter drugs that you can use carelessly without a prescription and supervision from a doctor. In addition to fluid retention, Minoxidil users are also prone to skin irritation, allergies, dizziness, palpitations, weakness, fainting, chest pain, weight gain, fatigue, shortness of breath, and so on.


The swelling of the cheeks that you experience can occur as a side effect of minoxidil in causing this fluid retention. However, if this is the only cause, then the complaints should improve within a few days to a few weeks after using Minoxidil is stopped. If your complaint does not improve for a long time after stopping using minoxidil, then there may be other conditions that trigger this, including contact dermatitis (skin inflammation due to contact with irritating or allergenic substances), excessive fat deposition (due to obesity), inflammation of the skin. other skin (for example due to infection, insect bites, neurodermatitis), gingivitis (inflammation of the gums), parotitis (inflammation of the parotid glands), disorders of the jaw joint, and so on.


We recommend that you have your condition checked directly to the doctor so that a more in-depth evaluation is carried out regarding your condition. What kind of treatment will be given later, can vary depending on the cause of your cheek enlargement.


In the meantime, you should stop using minoxidil if it's not done under a doctor's supervision. Avoid contact between the skin around the cheeks and chin with substances that can trigger skin irritation or allergies. If you have problems with your teeth and mouth, for example those related to cavities, gingivitis, etc., check with your dentist directly for further treatment.


Hope it helps ..

: by

Related Question

Pants With Holes Due To Exposure To Fluids Such As Vaginal Discharge?

Pants With Holes Due To Exposure To Fluids Such As Vaginal Discharge?

(10 months ago)

I have long been curious about this phenomenon. Not a few I have to retire early because my pants hole in the area around the groin. Some of the pants have been eroded to the side ... Read more

Causes And Overcome Developmental Disorders In Infants Aged 4 Weeks?

Causes And Overcome Developmental Disorders In Infants Aged 4 Weeks?

(12 months ago)

Hello, I want to ask, my baby is 4 weeks old, it’s been about 1 week he shows the characteristics of growth spurt, fussing and want to continue breastfeeding, is that normal?... Read more

Bcg Injection Marks In Infants Aged 3 Months?

Bcg Injection Marks In Infants Aged 3 Months?

(7 months ago)

My child has had a BCG injection for 3 months but around the injection site is still hard and festering … Why is that.... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *